Seventh Mississippi State - UAB Conference on Differential Equations and Computational Simulations. Electron. J. Diff. Eqns., Conference 17 (2009), pp. 207-212.

Existence and nonexistence results for quasilinear semipositone Dirichlet problems

Matthew Rudd

We use the sub/supersolution method to analyze a semipositone Dirichlet problem for the p-Laplacian. To find a positive solution, we therefore focus on a related problem that produces positive subsolutions. We establish a new nonexistence result for this subsolution problem on general domains, discuss the existence of positive radial subsolutions on balls, and then apply our results to problems involving particular semipositone nonlinearities.

Published April 15, 2009.
Math Subject Classifications: 34B10, 35J20.
Key Words: semipositone problems; p-Laplacian; positive solutions.

Show me the PDF file (178 KB), TEX file, and other files for this article.

Matthew Rudd
Department of Mathematics
University of Idaho
Moscow, ID 83844, USA

Return to the table of contents for this conference.
Return to the EJDE web page